APS or MS ????????

Hi , as I said previously my Neurologist has now decided that I have "probable MS " So him and my Gp decided to take me off Warfarin. Then my eyesight started playing up, big style. So they put me back on Warfarin. Until that thinned my blood I was on Heparin injections also. My bloods went up and down,wouldn't stabilize. At one point they were 5.9 ! I was getting my blood checked regularly as I was going to Florida 9th April,and they weren't settling at same level often enough. The day before I was due to fly,my bloods were low again,and a locum Gp came into nurse,s room and told me he didn't want me to fly. If I went against his wishes then I wasn't insured. Well I went.As I was going to a Wedding on the 12th. As you can gather,from reading this , I made it back !

Because I refused ,and went anyway. He stopped my Warfarin and put me on Clopidogrel. When I got back , I got my blood checked,and it was 1. So I was put on 3mg Wafain until this Tuesday. When it will be checked again.

I was put back ontoWarfarin after my eyes started refusing to work together. I haven't driven my car since February. Because I'm not confident with my Driving at present. The letter I received from the Neurologist states " probable primary progressive multiple sclerosis. With Isolated lupus anticoagulant. With no other features of APS or Sle. Recommendation to stop Warfarin,and get a repeat Lupus Anticoagulant test in June. He wants me to see a Consultant of Rehabilitation Medicine in a fortnight. Haven't got a clue what that is. He has assigned an MS nurse also. After years of treating me for APS,having a Stroke etc etc he now thinks that my MRI scans that showed an infarction he now thinks is an "unusual MS plaque " if when I get my blood tests in June if they are still elevated , then he will consider low dose Aspirin.

SoI am totally and utterly confused. One minute its APS,the next MS. If its MS,then WHY is the Gp checking my bloods and put me back on Wafarin. What is a " normal " persons blood. I asked the nurse on Friday,she didn't know,but wouldn't test her own to find out.

Sorry for the long winded confused moan. But thoughtI would update my latest situation i

11 Replies

oldestnewest
  • Someone not on Warfarin is usually 0.8-1.1 so if you tested 1 while on clopidogrel that would be expected. I took Clopidogrel for a year after my second stroke and never once had my Inr checked. Have you ever tested positive twice for Lupus Anticoagulant 12 weeks apart? I'm not sure what they are doing tbh I'm on Warfarin and always test negative now so if you're still on Warfarin in June you could well test negative too. What other features are they looking for? I was diagnosed with Aps a year after my second stroke, apart from the strokes I had no symptoms at all but managed to produce two positive results never the less.

  • Hi , every time I have a Lumber Puncture my Lupus Anti-coagulant was up. But I went to see a Rheumatologist and he is pretty certain I haven't got Lupus. That's why the Neurologist reckoned I had APS.

    Now he reckons it isn't, and doesn't think I've had a stroke. Sorry if I'm creating myself.

    Christine

  • Lupus anticoagulant is Aps, it's not Lupus

  • When you are on Warfarin you can not rely on the Lupus Anticoagulant-test.

    I have all the antibodies incl Lupus Anticoagulant but after I was put on Warfarin they never cheques the LA anymore. 

    Kerstin

  • Hi you need to be very firm: dailymail.co.uk/health/arti...

    hughes-syndrome.org/about-h...

    You need to be armed with your obvious test results and seeing one of our recommended specialists to back up any realistic support you have: hughes-syndrome.org/self-he...

    MaryF

  • So the GP did against the Neurologists order. I can understand that. Hope you are on Warfarin now and also as soon as possible follow the advice from Mary.

    You really need an APS-Expert who knows what to look for and understands what APS is about. Prof Hughes always say that we must never stop Warfarin (anticoagulation). That is very serious. You need help!

    It sounds to me as if your GP is helping you but I may have understood it wrong. 

    Best wishes and I hope you find a nice Rheumatologist who knows APS. 

    Kerstin in Stockholm

  • I see that you previously saw Prof Belch in Dundee who is on our recommended list for APS specialists in Scotland. Is she the specialist who has decided all these things? If not then you need to go back to see her. If it is her and you are not happy then you can always ask for a second opinion with another one of the Specialists on our list and there seems to be quite a few of them in Scotland.

    MS and APS are typically muddled with some Doctors so its important to find one that understands things correctly especially if it means taking you off anticoagulation after a stroke!

  • I'm  assuming you are in the Uk.  Have you had your eyes tested and photographed by an optician to check the back of the eye?  This is a simple test that can show if you need further attention, important with your kind of symptoms I would think. 

  • Hi ' yes I went to the Opticians as soon as my eyes started misbehaving. He even put me on the DVLA eyesight test,for peripheral vision. I failed the 1st time,passed a week later, and failed it again recently. He gave ,e glasses,but sometimes I can't read clearly with them either. He has also investigated if there was any problems at the back of y eye. Which he says there isn't.

  • You need to fight hard, some of these doctor remain welded to a wrong diagnosis they make.   Regarding your Hughes Syndrome/APS.  If they take your anticoagulants away, you must make it clear that you will hold them fully responsible for anything that happens to you.   I hope they repeat all three tests: hughes-syndrome.org/about-h...

    hughes-syndrome.org/about-h...

    Give your doctors this to read:

    hughes-syndrome.org/resourc... 

    MaryF 

  • If you have neurological symptoms from APS like I had, it is very common with balance, eye- and ear-problems.  The eye-Specialists here in Stockholm (I saw several) never saw something special with my eyes because it had to do with too thick blood in the very tiny vessels.

    After I stayed on Warfarin at a rather high level (an INR between 3.2 - 3.8) all my neurolgical symptoms have disappeared. I selftest.

    Have you read "Sticky Blood Explained" by Kay Thackray. Do that. She has got APS and writes about the different symptoms we experience with this illness.

    It is also good for relatives to read to understand how it is to live with APS. It is written some years ago so the latest oral drugs are not there, but the symptoms are the same.

    Kerstin

You may also like...